Alert archive / Pennsylvania / Frost Advisories in 2007

Frost Advisory 2, NWS State College, PA

May 3, 20075 counties in Pennsylvania

NWS State College, PA issued this frost advisory at May 3, 2007, 3:06 PM EDT for 5 counties in Pennsylvania. It took effect at May 4, 2007, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 3, 2007, 3:06 PM EDT (19:06 UTC)
In effect from
May 4, 2007, 3:00 AM EDT
Expired
May 4, 2007, 9:00 AM EDT
In force
6 hr
Issued by
NWS State College, PA

Counties Dauphin County, PA, Juniata County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 111 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2344 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 031906
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
306 PM EDT THU MAY 3 2007

...AREAS OF FROST EXPECTED LATE TONIGHT...

.A RIDGE OF HIGH PRESSURE EXTENDING SOUTH ACROSS PENNSYLVANIA
WILL BRING CLEAR SKIES...AND LIGHT WIND...RESULTING IN PATCHY
FROST LATE TONIGHT THROUGH SHORTLY AFTER SUNRISE FRIDAY.

PAZ028-056>059-040315-
/O.NEW.KCTP.FR.Y.0002.070504T0700Z-070504T1300Z/
JUNIATA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
306 PM EDT THU MAY 3 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 


CLEAR SKIES...LIGHT WIND...AND VERY DRY AIR OVER THE REGION WILL
ALLOW TEMPERATURES TO FALL QUICKLY INTO THE 40S EARLY TONIGHT. 
LOW TEMPERATURES EARLY FRIDAY MORNING WILL BE IN THE MID TO UPPER
30S...WITH A FEW OF THE NORMALLY COLDER VALLEYS SEEING A
TEMPERATURE OF 32 OR 33 DEGREES FOR A FEW HOURS.

AREAS OF FROST WILL FORM AFTER 3 AM TONIGHT...AND PERSIST UNTIL
A FEW HOURS AFTER SUNRISE FRIDAY.

THE OFFICIAL GROWING SEASON STARTED ACROSS THE REGION WITHIN THE
PAST WEEK TO 10 DAYS.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE. 

$$

LAMBERT
1 follow-up statement
000 
WWUS71 KCTP 040303
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 PM EDT THU MAY 3 2007

...AREAS OF FROST EXPECTED OVERNIGHT...

.CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH A RIDGE OF HIGH
PRESSURE EXTENDING SOUTH ACROSS PENNSYLVANIA WILL RESULT IN
PATCHY FROST LATE TONIGHT THROUGH SHORTLY AFTER SUNRISE FRIDAY.

PAZ028-056>059-041300-
/O.CON.KCTP.FR.Y.0002.070504T0700Z-070504T1300Z/
JUNIATA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
1103 PM EDT THU MAY 3 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. 

CLEAR SKIES...LIGHT WINDS...AND A VERY DRY AIRMASS OVER THE REGION
WILL ALLOW TEMPERATURES TO FALL INTO THE 40S AFTER MIDNIGHT. LOW
TEMPERATURES EARLY FRIDAY MORNING WILL BE IN THE MID TO UPPER
30S...WITH A FEW OF THE NORMALLY COLDER VALLEYS SEEING A
TEMPERATURE OF 32 OR 33 DEGREES FOR A FEW HOURS.

AREAS OF FROST WILL FORM AFTER 3 AM TONIGHT...AND PERSIST UNTIL A
FEW HOURS AFTER SUNRISE FRIDAY.

THE OFFICIAL GROWING SEASON STARTED ACROSS THE REGION WITHIN THE
PAST WEEK TO 10 DAYS.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

STEINBUGL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 3, 1:16 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 3, 1:16 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 PM EDT THU MAY 3 2007

.SYNOPSIS...
AN UPPER RIDGE WILL BUILD OVER CENTRAL NORTH AMERICA WITH BIG
POSITIVE HEIGHT ANOMALIES...AND WILL KEEP CENTRAL PA UNDER A
CONFLUENT NORTHWEST FLOW ALOFT. THIS WILL ALLOW DRY AIR TO
DOMINATE OUR WEATHER UNDER A SURFACE HIGH PRESSURE SYSTEM WHICH
SHOULD BE CENTERED TO OUR NORTH UNTIL ABOUT SUNDAY. THE SURFACE
ANTICYCLONE /HIGH PRESSURE/ SLIDES TO THE SOUTHEAST SUNDAY INTO
MONDAY AND A CHANCE OF SHOWERS MAY RETURN BY TUESDAY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
THE CIRRUS ADVERTISED EARLIER WILL CONTINUE...BUT NO CU YET AS IT
IS STILL EARLY...BUT CONVECTIVE TEMP IS GOING TO BE TOUGH TO
REACH TODAY. WILL CONTINUE THE SUNNY/MOSTLY SUNNY FORECAST...AND
HOLD AFTERNOON MAXES AS IS IN THE 60S AND L70S DUE TO DEEP MIXING
AND 8H TEMPS RUNNING +3C IN THE NORTHEAST AND +6C IN THE
SOUTHWEST.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ONLY WORRY FOR TONIGHT - AND AGAIN FRIDAY NIGHT - WILL BE THE
POSSIBILITY OF FROST IN SOME OF OUR AREAS THAT HAVE ENTERED THE
GROWING SEASON. SEE OUR WEBSITE /THE THRESHOLDS PAGE/ FOR A MAP
AND DATES OF START OF GROWING SEASON.

MINS THIS MORNING WERE NOT QUITE AS COLD AS FORECAST...WHICH COULD
BODE WELL FOR KEEPING OUR GROWING AREAS FROM FALLING INTO THE MID
30S LATER TONIGHT. BUT...WITH A LITTLE HIGH CLOUD HANGING
AROUND...IT COULD BE JUST ENOUGH TO MAKE A DEG OF DIFFERENCE. WILL
JUST MENTION PATCHY FROST IN THOSE ZONES FOR NOW...AND KEEP MINS
IN THE UPPER 30S. WILL RE- EVALUATE NEWEST GUIDANCE LATER...BUT
JUST CONTINUE A MENTION OF THE POSSIBILITY OF FROST IN THE HWO AND
NOT ISSUE AN ADVISORY YET.

THE NORTHERN VALLEYS WILL GET BELOW FREEZING EACH OF THE NEXT
FEW NIGHTS...BUT THEY HAVE ALMOST A MONTH TO GO BEFORE THE DATE
OF THE AVERAGE LAST FREEZE OF THE SPRING.

SUNSHINE MAY BE EVEN MORE PLENTIFUL ON FRIDAY THAN TODAY...WITH
LESS CIRRUS PROGGED AND LITTLE OR NO MOISTURE IN THE LOW LEVELS TO
CREATE MUCH DIURNAL CU. AGAIN...THE SOUTHWEST WOULD BE MOST LIKELY
TO SEE SOME SCT CU. WILL GO FOR MAXES VERY SIMILAR TO TODAY. 8H
TEMPS DO NOT WARM UP AT ALL.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE LARGE SCALE RIDGE TO OUR NORTHWEST SHOULD KEEP AN AREA OF
HIGH PRESSURE TO OUR NORTH FRIDAY INTO SUNDAY. THIS SUGGESTS LIGHT
WINDS AND WITH BELOW NORMAL MOISTURES...PW VALUES ARE FORECAST TO
BE ABOUT -1SD BELOW NORMAL...OVERNIGHT LOWS WILL BE ON THE COLD
SIDE. ALL MEMBERS ARE IN GOOD AGREEMENT FRIDAY-MONDAY SO THERE IS
LITTLE REASON TO GO AGAINST GUIDANCE. IT MIGHT BE POSSIBLE TO
NUDGE LOW TEMPERATURES COLDER THAN GUIDANCE. AT THIS TIME...SUNDAY
AM HAS THE ANTICYCLONE OVER US WITH THE DRIEST AIR...COULD BE A
VERY CHILLY MORNING.

MOSTLY CLEAR SKIES SHOULD ALLOW DAYTIME HIGHS TO APPROACH NORMAL
LIMITS. AGAIN GEFS PLUMES SHOW GOOD CONSISTENCY AND HIGH CONFIDENCE
IN THE FORECAST.

BY MONDAY OUR HIGH SHOULD BE SOUTHEAST OF OUR REGION AS THE UPPER
LEVEL RIDGE BREAKS DOWN AND WEAKENS. SOUTHWEST FLOW SHOULD RETURN.
OVERNIGHT LOWS SHOULD RETURN TO MORE NORMAL VALUES MONDAY AM AND
INTO TUESDAY.

WITH SW FLOW AND INCREASING MOISTURE TO OUR WEST AND NORTH...CLOUDS
SHOULD INCREASE AND THE POTENTIAL FOR AFTERNOON SHOWERS SHOULD BE AT
LEAST AT OR SLIGHTLY ABOVE THE NORMAL PROBABILITY FOR EARLY MAY. THE
GEFS SHOWS ABOUT 20-30 PERCENT OF ITS MEMBERS WITH RAIN TUESDAY AND
MORE ON WEDNESDAY. BEST CHANCE OF RAIN AT THIS TIME WOULD BE IN THE
TUE-WED TIME FRAME. LOTS OF TIME FOR THIS TO CHANGE. THE PLUME AND
2M TEMPS IN THE GEFS AND CMCEPS BOTH SHOW MEMBERS DIVERGING IMPLYING
THAT AS THE HIGH RETREATS THE UNCERTAINTY IN THE FORECASTS WILL
DECREASE.

TUE-WED THE 925 AND 850 HPA TEMPS ARE ABOVE NORMAL...THOUGH GOING
WARMER THAN GUIDANCE IS RISKY AS CLOUDS AND RAIN POTENTIAL INCREASE.
THE TIMING OF THE APPROACHING SYSTEM IN THESE FORECASTS WILL LIKELY
CHANGE.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...

AN EXTENDED PERIOD OF FINE FLYING WEATHER IS IN STORE WITH FAIR
SKIES AND LIGHT WINDS EXPECTED RIGHT INTO MONDAY.

&&

.EQUIPMENT...
KMDT DATA OUTAGE APPEARS TO LIE ON THE FAA SIDE OF THINGS.
APPROPRIATE CONTACTS HAVE ALREADY BEEN MADE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...GRUMM
AVIATION...LACORTE
Hazardous weather outlook, May 3, 2:55 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
255 AM EDT THU MAY 3 2007

PAZ004>006-010>012-017>019-024>027-033>037-041-042-045-046-049>053-
064>066-040700-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-ADAMS-YORK-LANCASTER-
255 AM EDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-056>059-063-040700-
JUNIATA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
255 AM EDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE TONIGHT...AS LOWS WILL DIP INTO THE
UPPER 30S. IF LOWS ACROSS MOST OF THE REGION ARE EXPECTED TO DIP
INTO THE MID 30S...A FROST ADVSIORY WOULD BE NECESSARY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FROST IS POSSIBLE AGAIN SATURDAY AND SUNDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

Nearby

Frost Advisories in Pennsylvania, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.